|indinavir combivir lamivudine in pregnancy
Jul 28, 2002
Dear Dr, I would like to ask a very important question. A young collegue of mine registrar in Medicine had an accident with a needle that she used to do a Mantoux to an AIDS patient. She sterted immediately indinavir, combivir and lamivudine. She was tested 2 months later and she is negative for HIV. unfortunately she became pregnant and the baby is now 6-9 weeks old. I would like to ask you if termination of pregnancy is indicated in that case. Thank you very much for your reply in advance. DR Nickolaos Giatrakos
Response from Dr. Jackson
The risk of birth defects with antiretroviral therapy appears to be very small with perhaps the exception of Efavirenz (Sustiva). However, there are not a lot of safety data especially with the use of protease inhibitors during early pregnancy so there may still be risk. However, I think the risk is still very small based on the fact that many women in the United States have become pregnant while on triple drug therapy, yet there have been very few,if any reports, directly linking Combivir or Indinavir with birth defects.
Pregnant & Curious...
- Blowjob From A Prostitute How Long Does It Take To Test Positive For HIV
- Dry Cough After Vaginal Sex Condom Broke Worried I Have HIV
- Dry Mouth After Performing Oral Sex Worried I Have HIV
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
- Sinus Infection After Open Mouth Kissing Worried I Have HIV
- Tingling In Feet After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.